Wednesday, September 17, 2014

Tuesday, February 07, 2012 chris, Community Member, asks

Q: Headaches and pain in the eyes

I am currently living in FL for the winter. I do see a rheumatologist at home during the 9 mths I'm there. I was taking prednisone, plaquenil, mobic, and embrel. There have been so many side effects 10 days ago, I decided to stop all of this stuff.  I have been hav ing severy headaches for about 2 mths before I stopped and they continue still. Could thy be from the meds because they started before I stopped. I also developed diabetes from the prednisone and plaqunil, I did notice when I inject the Embrel, my glands in my throat get very tender and sore. I just don't think the meds are worth the side effects. 

Answer This
Answers (2)
V, Health Guide
2/ 8/12 4:19pm

Chris,

 

I really think you should find a rheumatologist in Florida and make an appointment.  Stopping all meds is not something I, personally, would do. You should never stop prednisone all at once.  You should taper down the dose so that your body has a chance to adjust and start making it own again. Having headaches and eye pain could be anything from sinus problems to med reactions to scleritis, and many other things.  Please see a doctor and work with him/her on a plan that is right for you, and let us know how you are doing.  I know it can be extremely frustrating, but you should be seeing a doctor about your health/meds.

 

Blessings,

V

Reply
Lene Andersen, Health Guide
2/ 9/12 12:40pm

please do not stop medication without talking to your doctor about it. There are certain RA medications that you should not stop "cold turkey" because it can bring on an extreme flare. if you are having problems with side effects, call your rheumatologist and discuss the issue. It may be an indication that you need to mess with the meds you're on, the dosage, etc. You're right that if you are having significant side effects, you need to take a look at whether the meds you're on are the right ones for you. Although a certain amount of side effects can be expected, they should be manageable, not affect your life as much as uncontrolled RA does. If side effects become unmanageable, it's time to talk to your doctor about treatment options.

 

You have to take a look at the pros and cons of taking the meds. Without medication, you risk permanent damage to your joints that can affect your ability in the future. As RA is a systemic disease, not having your RA controlled can also having an impact on other parts of your body such as your heart health. Diabetes may also be a comorbidity with RA, which means that people with RA have a higher risk of developing this disease. It's possible that your diabetes is not related to the Plaquenil, but to other factors, including possibly your RA.

 

please call your rheumatologist. And also please keep us posted on what happens.

 

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By chris, Community Member— Last Modified: 02/09/12, First Published: 02/07/12